MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT ACETABULAR SYSTEM; ACETABULAR SHELL Ø56 MULTI HOLES

MEDACTA INTERNATIONAL SA MPACT ACETABULAR SYSTEM; ACETABULAR SHELL Ø56 MULTI HOLES
Model Number 01.32.156MH
Medical Device Problem Codes Osseointegration Problem (3003); Unintended Movement (3026)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Implant Pain (4561)
Date of Event 01/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06 february 2025.Lot: 2305777: (b)(4) items manufactured and released on 08-nov-2023.Expiration date: 2028-10-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Additional implant involved; batch review performed on 06 february 2025.Stem: quadra-p 01.12.143 quadra-p lat stem size 3 (k181254) lot: 2249410: (b)(4) items manufactured and released on 01-june-2023.Expiration date: 2028-05-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Clinical evaluation performed by medical affair director.A revision surgery was performed one year after the primary total hip arthroplasty (tha) due to intrapelvic migration of the acetabular cup.The available x-ray images clearly confirm the intrapelvic migration of the acetabular component, which also appears rotated.Additionally, the femoral stem appears loose within the femur.As the postoperative x-ray is unavailable, we cannot assess the initial position of the prosthetic components.However, bone quality likely played a role, as it is reported to be poor.No history of trauma has been documented.Given the available information, we cannot draw definitive conclusions, but this failure does not appear to be due to a defective or malfunctioning device.
 
Event or Problem Description
The patient came in reporting pain due to the cup tearing through the acetabulum due to poor bone.The surgeon revised the stem and head with medacta components and revised the cup and liner to competitor components at about 1 year after the primary.The surgery was completed successfully.From the analysis of the x-rays, it was discovered also the loosening of the stem.

Brand Name
MPACT ACETABULAR SYSTEM
Common Device Name
ACETABULAR SHELL Ø56 MULTI HOLES
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21321318
Report Number3005180920-2025-00031
Device Sequence Number8063129
Product Code LZO
UDI-Device Identifier07630030810862
UDI-Public07630030810862
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.32.156MH
Device Lot Number2305777
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Initial Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight98 KG
Patient RaceWhite